Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Taking antibiotics, steroids, morphine for shingles. Swollen lymph glands, itching, nausea, diarrhea

I have been hospitalized for four days and treated with antibiotics, steroids and morphine. My lastest shingles breakouts have been on my ear with some of my head involved. I was diagnosed in 1972 with shingles, which at the time was treated with massive hydrocortizone (sp) shots. My current family practitioner is very young and although I have reported my syptoms to him, he is in the dark about a diagnosis. What do I do? Symptoms include: fatigue, swollen lymph gland, usually in my upper leg area, near my crotch, intense constant stinging pain, horrible itching, nausea, diarrhea, feeling the condition coming on for at least a week before I break out. I have had this condition since I was 19 and discontinued the hydrocortisone shot treatment when it didn't seem to effect, good or bad, the length of the outbreak or the freaquency of occurrences.
Asked On : Sun, 21 Apr 2013
Answers:  2 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response

thanks for writing to health care magic.

Shingles is a viral infection caused by herpes zoster virus.

It is characterised by fluid filled vesicles,intense pain and burning sensation.Vesicles indicates active infection .It subsides with time and pain and burning sensation may persist for longer duration.Active infection needs to be treated with acyclovir and there is no role for steroids.

Active infcetion recurrs only if your immunity is compromised ,so get checked your immune status.Further line of treatment will be decided based on your report.

I hope this can solve your problem.Take care.
Answered: Sat, 15 Jun 2013
I find this answer helpful
Dermatologist Dr. Rahul Kumar's  Response
Thanks for the query.
so frequent episodes of shingles is quite uncommon.
The medications which you have taken are only supportive.
You might require anti viral drugs.
In addition please get your HIV status done

Let me know if you have any other doubt.
you can ask a direct question to me on this forum, following the below link.

Wishing you a good health.
Thank you
Answered: Sat, 15 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor